How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Tharun Your Own Question
Dr. Tharun
Dr. Tharun, Urology Resident
Category: Urology
Satisfied Customers: 3682
Experience:  MBBS, DNB surgery and presently working as Urology resident towards the degree of Urologist.
8708167
Type Your Urology Question Here...
Dr. Tharun is online now
A new question is answered every 9 seconds

My husband and I are 60, and have been together years. Until

Customer Question

My husband and I are 60, and have been together for 5 years. Until 2 weeks ago we have had an active, fantastic sex life. What is now happening is that when he is aroused he cannot achieve an erection, but he leaks semen or a fluid.
Do you know what has occurred?
Submitted: 1 year ago.
Category: Urology
Expert:  Dr. Tharun replied 1 year ago.

HI

Any recent stress or illness?

Did he start any new medications ?

Does he smoke ?

Please let me know.

Dr.Tharun

Customer: replied 1 year ago.
He has a busy job, busy life. He has had a cough all winter with many different antibiotics and nasal inhalers. MRI has determined it is a sinus problem. Has had many medications and it is substantially better. He doesn't smoke.
Expert:  Dr. Tharun replied 1 year ago.

But any recent medications he started 2 weeks ago ?

Does he have diabetes or hypertension ?

Dr.Tharun

Customer: replied 1 year ago.
He doesn't have diabetes or hypertension. The last new medication he started was a nasal spray about 6 weeks ago. He believes it is an antibiotic spray.
The first occasion things went wrong was 2 weeks ago whilst we were on a campervan holiday, and in the middle of making love he lost his erection. There possibly was a psychological factor involved as it was daylight and we had the curtains drawn, but apparently he could see the curtains moving and was not comfortable. I am unsure if this was a factor or if it was the only thing he could think of to explain the situation to himself and to me.
Expert:  Dr. Tharun replied 1 year ago.

HI

Such sudden loss of erection is usually psychogenic in origin - which means that there might be nothing structurally wrong. It might be a temporary problem which could be due to stress. Sometimes it could be a mixed cause especially when the person is 60 yr old. There might be borderline structural problem which got easily unmasked by stress.

In such cases we do a basic blood profile to see for increased cholesterol levels or decreased testosterone levels. A basic heart check in the form of ECG is always recommended. If everything is OK, then medications like Viagra or Cialis or levitra can be tried. These medications are prescription and have to be given by your doctor.

These can be taken for the time being and gradually weaned off if it is psychogenic. If this problem is structural then these medications are to continued when ever required.

If you have any doubts, please let me know.

Dr.Tharun

Customer: replied 1 year ago.
can this be psychogenic relating to not being comfortable having sex in the campervan in daylight, and continue on even though we are now home?
Expert:  Dr. Tharun replied 1 year ago.

Once the instigating factor is removed things should get back to normal as before. The problem should be just more than the camper van.

Dr.Tharun

Customer: replied 1 year ago.
Thank you.
Expert:  Dr. Tharun replied 1 year ago.

you are welcome.